Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2006, 7:44 PM EDT for Randolph County, West Virginia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 5, 2006, 8:00 PM EDT
- In force
- 16 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 137 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 052344
SVRRLX
WVC083-060000-
/O.NEW.KRLX.SV.W.0090.060605T2344Z-060606T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT MON JUN 5 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA
* UNTIL 800 PM EDT
* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME WEST CENTRAL RANDOLPH COUNTY...OR
ABOUT 19 MILES SOUTH OF BUCKHANNON...AND MOVING SOUTHWEST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8018 3859 8020 3861 8023 3868 8027
3871 8027 3874 8023 3874 8014 3865 8012
$$
251 follow-up statement
000
WWUS51 KRLX 060005
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT MON JUN 5 2006
WVC083-060014-
/O.EXP.KRLX.SV.W.0090.000000T0000Z-060606T0000Z/
RANDOLPH WV-
804 PM EDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 800
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
THEREFORE THE SEVER THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8018 3859 8020 3861 8023 3868 8027
3871 8027 3874 8023 3874 8014 3865 8012
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:33 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 5, 2:33 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT MON JUN 5 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST RADAR DATA INDICATES AN ISOLATED SHOWER HAD DEVELOPED ACROSS PORTIONS OF SOUTH-CENTRAL WEST VIRGINIA. OTHER SHOWERS CONTINUED TO PUSH SOUTH ACROSS THE SOUTHERN MOUNTAIN COUNTIES. THESE SHOWERS WERE THE RESULT IN AN UPPER LEVEL LOW PRESSURE SYSTEM WHICH WAS LOCATED OVER CENTRAL VIRGINIA. THE CLOUDS AND SHOWERS SHOULD DISSIPATE SHORTLY AFTER SUNSET WITH THE LOSS OF THE DAYTIME HEATING. THE COOL TEMPERATURES THAT ARE EXPECTED TONIGHT SHOULD RESULT IN SOME PATCHY DENSE FOG DEVELOPING. FEEL AREAS WHICH RECEIVED SOME RAINFALL TODAY SHOULD SEE AN EVEN BETTER CHANCE OF DENSE FOG DEVELOPING. THE UPPER LOW WILL DRIFT SOUTHEAST AWAY FROM THE REGION TUESDAY AND TUESDAY NIGHT. AS A RESULT...BELIEVE DRY WEATHER WILL BE THE RULE TUESDAY AND TUESDAY NIGHT. ABUNDANT SUNSHINE SHOULD RESULT IN TEMPERATURES RETURNING TO NEAR NORMAL VALUES ON TUESDAY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... NOT MUCH TO GRASP ONTO DURING THIS PERIOD. NW FLOW ALOFT AROUND UPPER RIDGE IN PLAINS AND CLOSED LOW OFF MID ATLANTIC COAST. WEAK UPPER AIR SHORT WAVES DROP THROUGH. THE STRONGER IMPULSE ON WED AFTERNOON STILL APPEARS TO DROP S INTO THE TENNESSEE VALLEY WITH ITS AFFECTS MOSTLY TO OUR SW. DEW POINTS REMAINING RELATIVELY LOW IN THE 50S AND LOWER 60S. WEAK JUNE BAROCLINIC ZONE ALSO CUTS THRU CWA. SO HARD NOT TO INCLUDE AT LEAST SOME 20/30 POPS AT THIS DISTANCE. PATTERN STARTS TO BREAK DOWN OVER THE WEEKEND WITH MID/UPPER FLOW BACKING AROUND TO WEST...WITH WARMER 850 TEMPERATURES ADVECTING OUR WAY. TRIED TO INCH UP MAXIMUM TEMPERATURES IN THE WEST A BIT ON SATURDAY AND SUNDAY FROM HPC. && .PREV DISCUSSION... /ISSUED 1254 PM EDT MON JUN 5 2006/ AVIATION... HAVE GENERALLY GONE WITH THE PREVIOUS FORECAST. CLOUDS SHOULD BREAK UP AND WINDS SHOULD BECOME LIGHT AROUND SUNSET AROUND MOST OF THE AREA. ANY PATCHY LIGHT RAIN SHOULD ALSO DISSIPATE. PATCHY DENSE FOG AND IFR CONDITIONS ARE A DEFINITE POSSIBILITY IN THE FAVORED LOCATIONS AFTER MIDNIGHT TONIGHT. IN ADDITION...FOG DEVELOPMENT COULD BE ENHANCED IN AREAS WHICH RECEIVED THE LIGHT RAIN THIS MORNING AND THIS AFTERNOON...ESPECIALLY OVER THE NORTHERN MOUNTAINS AND NORTH-CENTRAL COUNTIES. THE FOG AND ANY ASSOCIATED LOW CLOUDS SHOULD BREAK UP RAPIDLY TOMORROW MORNING...RESULTING IN VFR CONDITIONS REGIONWIDE BY 13 UTC. PREV DISCUSSION... /ISSUED 935 AM EDT MON JUN 5 2006/ SHORT TERM /REST OF TODAY/... WILL BE UPDATING THE FORECAST FOR TODAY TO REFLECT THE CURRENT TRENDS...MORE CLOUDS AND PRECIPITATION THAN INITIALLY THOUGHT. WILL ALSO BE TAKING A LOOK AT THE AFTERNOON HIGHS FOR THIS UPDATE. && PREV DISCUSSION... /ISSUED 251 AM EDT MON JUN 5 2006/ LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH PRESSURE RIDGE TAKES HOLD OF THE WEATHER THROUGH WEDNESDAY. WEAK FRONTAL BOUNDARY PUSHES THROUGH ON WEDNESDAY BUT MOISTURE IS LIMITED. ONLY SLIGHT CHC POPS FOR NOW. GRADUAL WARM UP IS EXPECTED THURSDAY AND FRIDAY TIME FRAME. WEAK SYSTEM TRAVELS NORTH OF CWA FOR THE WEEKEND. SLIGHT CHC POPS FOR NOW. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JSH LONG TERM...KTB
Hazardous weather outlook, Jun 5, 4:22 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 422 AM EDT MON JUN 5 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 422 AM EDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 6:36 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 636 PM EDT MON JUN 5 2006 WVZ028-052300- BRAXTON- 636 PM EDT MON JUN 5 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR WESTERN AND SOUTHERN BRAXTON COUNTY. AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL BRAXTON COUNTY...OR ABOUT 13 MILES SOUTH OF GLENVILLE...MOVING SOUTHWEST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ROSEDALE AND GASSAWAY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Local storm report, Jun 5, 6:38 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 WNW GLENVILLE 38.96N 80.90W
06/05/2006 U0.75 INCH GILMER WV PUBLIC
&&
KFLEEGELSpecial weather statement, Jun 5, 6:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 656 PM EDT MON JUN 5 2006 WVZ047-052345- RANDOLPH- 656 PM EDT MON JUN 5 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR CENTRAL AND SOUTHERN RANDOLPH COUNTY. AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL RANDOLPH COUNTY...OR ABOUT 12 MILES NORTH OF CASS SCENIC RAILROAD...MOVING SOUTHWEST AT 15 MPH. * THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jun 5, 7:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 709 PM EDT MON JUN 5 2006 WVZ031-052345- HARRISON- 709 PM EDT MON JUN 5 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EXTREME EASTERN HARRISON COUNTY. AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STONEWOOD...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NUTTER FORT...LOST CREEK AND ANMOORE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jun 5, 7:30 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 730 PM EDT MON JUN 5 2006 WVZ039-040-060015- BARBOUR-UPSHUR- 730 PM EDT MON JUN 5 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EXTREME SOUTHERN BARBOUR COUNTY...AND PORTIONS OF UPSHUR COUNTY. AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF BUCKHANNON...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HODGESVILLE...GOULD...WHITE OAK AND OVERHILL. WIND GUSTS TO 40 MPH AND SMALL HAIL...THE SIZE OF DIMES ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jun 5, 7:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 736 PM EDT MON JUN 5 2006 WVZ038-060015- WEBSTER- 736 PM EDT MON JUN 5 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER WEST CENTRAL RANDOLPH COUNTY...OR ABOUT 20 MILES NORTHWEST OF CASS SCENIC RAILROAD...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HACKER VALLEY...DIANA...WEBSTER SPRINGS AND HOLLY RIVER STATE PARK. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge | 19 min |
| Jun 5, 5:23 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.